MAUDE Adverse Event Report: T-CONN W/LL & 1 VLV PORT; INTRAVASCULAR ADMINISTRATION SET

T-CONN W/LL & 1 VLV PORT; INTRAVASCULAR ADMINISTRATION SET
Model Number 20041E
Medical Device Problem Codes Complete Blockage (1094); Restricted Flow rate (1248)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that 5 t-conn w/ll & 1 vlv port valves were blocked/occluded during the injection.The following information was provided by the initial reporter: "valve malfunction, unable to inject".
 
Event or Problem Description
It was reported that 5 t-conn w/ll & 1 vlv port valves were blocked/occluded during the injection.The following information was provided by the initial reporter: "valve malfunction, unable to inject.".
 
Additional Manufacturer Narrative
H6: investigation summary: a 20041e product was not available for investigation; however the customer indicates that the smartsite could not be accessed.No further information was available to assist the investigation in this instance.The details of this feedback were forwarded to the manufacturing site for investigation.The lot number was not available and therefore it is not possible to perform a review of the production documentation for this particular product.The root cause of the customer¿s experience could not be determined as the sample was not available for investigation.In this instance, without a sample it is not possible to determine whether a manufacturing defect could have caused or contributed to the customer¿s experience.Following a small number of similar reports, bd has conducted an in-depth investigation to identify any potential contributing factors for occlusion of this nature.The investigation has determined that a potential contributor could be the result of an insufficient amount of fluorosilicone having been injected into the piston during the assembly process; fluorosilicone is used as a lubricant within the smartsite to ensure the consistent opening of the piston when the smartsite is activated, and an insufficient amount may cause a temporary occlusion.Additionally previous investigations have also determined that features on the surface of the male luer of the connecting products may also contribute to occlusions of this nature.These features include flash or a raised edge to the tip of the male luer which have previously been shown to intermittently lead to restricted flow due to them pinching the blue piston of the smartsite and not allowing it to open.This can sometimes be resolved by disconnecting and reattaching the same luer connection which may reposition the luer against the piston and improve the flow, or alternatively by changing the connecting male luer.In this instance as the connecting product and affected product were not available for investigation it could not be determined which is the most likely root cause for the customer's experience in this instance.Capa 1998036 has been initiated.A review of the customer feedback database indicates that complaints of this nature are rare and there is currently no trend for issues of this nature against the 20041e product.H3 other text: see h10.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes.D10: returned to manufacturer on: 2021-09-14.H6: investigation summary five 20041e samples were received without packaging for investigation.The connecting product in use at the time of the customer's experience was not returned to assist the investigation.A visual inspection of the returned samples did not identify any product defects or manufacturing issues which could have caused or contributed to the customer's experience.Functional testing was performed by connecting a retained 50ml bd plastipak syringe from stock to the smartsite components; in each instance no flow restrictions or occlusions were identified.The details of this feedback were forwarded to the manufacturing site for investigation.The lot number was not available and therefore it is not possible to perform a review of the production documentation for this particular product.A definitive root cause for the customer's experience could not be determined as no occlusion or flow restriction was observed during testing of the returned smartsites.Following a small number of similar reports, bd has conducted an in-depth investigation to identify any potential contributing factors for occlusion of this nature.Capa 1998036 has been initiated.The investigation has determined that a potential contributor could be the result of an insufficient amount of fluorosilicone having been injected into the piston of the smartsite during the assembly process; fluorosilicone is used as a lubricant within the smartsite to ensure the consistent opening of the piston when the smartsite is activated, and an insufficient amount may cause a temporary occlusion.However in this instance no occlusion was observed during testing of the returned samples, previous investigations have also determined that features on the surface of the male luer of the connecting products may also contribute to the reported occlusion.These features include flash or a raised edge to the tip of the male luer which have previously been shown to intermittently lead to restricted flow due to them pinching the blue piston of the smartsite and not allowing it to open.This can sometimes be resolved by disconnecting and reattaching the same luer connection which may reposition the luer against the piston and improve the flow, or alternatively by changing the connecting male luer.In this instance as the connecting product was not returned, and the reported occlusion was not replicated during testing of the returned samples it could not be determined which is the most likely root cause for the customer's experience in this instance.In order to minimize reports for occlusions of this nature, the manufacturing site has repaired the assembly machine to ensure that an adequate amount of fluorosilicone is injected into each smartsite.A review of the customer feedback database indicates that this is a rare occurrence with a small number of similar reports against the 20041e product in the past 12 months.
 
Event or Problem Description

Brand Name
T-CONN W/LL & 1 VLV PORT
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
MDR Report Key12316568
Report Number9616066-2021-51767
Device Sequence Number14255643
Product Code FPA
UDI-Device Identifier27613203021665
UDI-Public27613203021665
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K960280
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number20041E
Device Catalogue Number20041E
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2021
Initial Date Received by Manufacturer 07/15/2021
Supplement Date Received by Manufacturer08/16/2021
09/20/2021
Initial Report FDA Received Date08/12/2021
Supplement Report FDA Received Date08/31/2021
10/13/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1